Doctor insights on:
Fexofenadine Vs Loratadine
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
Antihistamine: Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects. Zyrtec , Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read moreSee 1 more doctor answer
Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more
What antihistamine would be comparable to fexofenadine (allegra)? Is Claritin (loratadine) or zyrtec comparable?
Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. ...Read moreSee 1 more doctor answer
Not exactly: Benadryl (diphenhydramine) is diphenydramine, an old first generation antihistamines that lasts about 6 hours and can cause drowsiness and other side effects. Claritin (loratadine) is a new generation antihistamine that can last 24 hours and has less side effects. At this time, there is no real advantage to benadryl, (diphenhydramine) unless a person also wants some sleep.... ...Read more
Close: Xyzal (levocetirizine) (levo-cetirizine) is the r-isomer, of zyrtec (cetirizine). Medications are usually a combination of r + s (called racemic). Typically only the r side contributes to the clinically meaningful action of the drug. So, the companies have been able to separate the active r side from the inactive s- side. This means it may be as or more effective at half the dose. ...Read more
Anti histaminic: Claritin (loratadine) is a prescription anti-histaminic (anti-allergic) medication which has less of a tendency to cause sleepiness as a side effect. Diphenhydramine (benadryl) is not in Claritin (loratadine) but it is an over the counter anti-histamine of slightly higher potency than claritin, (loratadine) but a much stronger tendency to cause drowsiness. ...Read more
None of these: These medications are antihistamines which counter the affects of allergies. They are not antibiotics which are typically prescribed for sinus infections. Decongestants and sinus rinses may help with the symptoms associated with the sinus infection, but these antihistamine medications, in my experience, do little for this condition. ...Read more
Loratadine is weaker: When loradine (claritin) was studied the manufacturer selected the lowest dose that gave a response better than placebo but didn't have more side effects than placebo. This caused it to be a fairly weakly effective med. As it wasn't studied at higher dose i can't speak to safety of higher doses. Personally, i find zyrtec (cetirizine) to be much more effective but may be more sedating. ...Read more
Allergy meds : Hello, I am asked this question quite often. Which otc allergy medication is best? My answer is for each person to try a medication and see which works best for them. Personally i feel that fexofenadine is more effective than loratadine. That is my opinion in how each works for me. ...Read more
I'm trying to decide on the best antihistamine (for colds) for my 2 year old to use. Which do you recommend fexofenadine or loratadine ?
Is it okay to take loratadine and Allegra (fexofenadine) together in the morning for combined effectiveness. Should I seek allergy shot. How good is it?
I heard that Claritin (loratadine) needs several days of consecutive use to be effective. Are other allergy pills like Allegra (fexofenadine) similar?
I take fexofenadine every day, but am thinking of adding claritin (loratadine) or zyrtec as my allergies are very bad right now. Is that advisable?
NO. One or the other: but not all of them.Get a more detailed answer ›
I read that fexofenadine is better than loratadine for allergies is this true? Is this also true for chronic allergy eye?
I've developed an itchy face ears mouth, can I take fexofenadine and loratadine together for faster results?
Yes but: You can use them together but they're practically identical so i don't know that you'll get much mileage out of the combination. You'd do better to use a second, different medicine with the antihistamine like a topical steroid cream. Or for really awful cases, an oral (or im) steroid. (you'd need to see your doc for that). If the itch is due to fungal infection, it must be addressed. ...Read more
Is it safe to take cetirizine, fexofenadine or loratadine for allergies if you are taking Sinemet (carbidopa and levodopa)?
Safe: But choose only one antihistaminic a time ...Read more
Hello.I am suffering from allergy on my nose and sore throat I went to many doctor they gave me loratadine and fexofenadine but to no avail.thanks lot?
May not be allergy: The most effective treatment is nasal cortisone sprays such as fluticasone (Flonase), Nasonex, (mometasone) Qnasl, Rhinocort , Nasacort Allergy 24HR, among others. If there is poor response to one of these as well as the antihistamines that were tried (fexofenadine, loratadine), then the diagnosis of allergies is in question. An allergist would be a good resource to perform testing to determine if allergy. ...Read more
Is there a "washout" period between Fexofenadine and Loratidine? Or can one simply substitute on medication for the other at the next dose?
No problem: There is no problem in rotating antihistamines. ...Read more
I used to take 1 claritin/day. Since it stopped working, I started with 1 Allegra (fexofenadine) 180 mg. This works for only 3-4 hours. Any advice?
Post-nasal drips?: If the cough is from post-nasal drips , then I prefer using cetirizine or fexofenadine. A better option would be a nasal steroid. However if the cough is from a sinus infection, you may then need an antibiotic; from asthma, you will need asthma medications. Best to see a doctor. ...Read more
Hi, i've been taking cetrizine, loratadine and fexafenadine daily for a ? Allergic eczema, but still itchy, sore / red/ swollen eyes and mouth. Help
See allergist: It is time for you to consult an allergist since antihistamines alone are unlikely to solve your problem. Eczema requires regular use of moisturizer especially after bathing (due to a defect which leads to excessive loss of water from the skin) and patients with eczema often have staph on their skin making the eczema worse. It is time to see an allergist. Hydrocortisone cream may help the rash. ...Read moreSee 4 more doctor answers
Why ?: Studies during development showed that the body was very tolerant to loratadine, with no significant side effects at twice the recommended dosage. However, they also found that there was no increased benefit with twice the dosage over the normal dose. Why take more if there is no benefit ? ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Fexofenadine hair loss
- Fexofenadine overdose
- Loratadine vs zyrtec
- Ask a doctor a question free online
- Fexofenadine vs zyrtec
- Can i take piriton and fexofenadine?
- Diphenhydramine hcl vs fexofenadine hcl
- Fexofenadine vs diphenhydramine
- Talk to a pharmacologist online for free